Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 252, NWS Midland/Odessa, TX

October 7, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 4:43 PM MDT for Eddy County, New Mexico. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2015, 4:43 PM MDT (22:43 UTC)
Expired
Oct 7, 2015, 5:30 PM MDT
In force
47 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 186 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:25 PM MDTHAIL 1.7518 Sw Carlsbad, NMNICKEL TO GOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 1:41 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS54 KMAF 072243
SVRMAF
NMC015-072330-
/O.NEW.KMAF.SV.W.0252.151007T2243Z-151007T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 PM MDT WED OCT 7 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDDY COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 530 PM MDT

* AT 443 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF WHITES CITY...OR 15 MILES SOUTHWEST OF CARLSBAD...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARLSBAD...CARLSBAD NORTH...LOVING...AVALON...CAVERN CITY AIR
  TERMINAL...LAKE AVALON...OTIS...WHITES CITY...CARLSBAD CAVERNS
  NATIONAL PARK AND LIVING DESERT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND .

&&

LAT...LON 3215 10448 3234 10456 3255 10426 3227 10403
TIME...MOT...LOC 2243Z 238DEG 15KT 3229 10447 

HAIL...1.25IN
WIND...60MPH
 
$$

AHASIC
1 follow-up statement
775 
WWUS54 KMAF 072308
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
508 PM MDT WED OCT 7 2015

NMC015-072330-
/O.CON.KMAF.SV.W.0252.000000T0000Z-151007T2330Z/
EDDY NM-
508 PM MDT WED OCT 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL EDDY COUNTY...

AT 508 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAVERN CITY
AIR TERMINAL...OR 8 MILES SOUTHWEST OF CARLSBAD...MOVING NORTHEAST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARLSBAD...CARLSBAD NORTH...AVALON...CAVERN CITY AIR TERMINAL...LAKE
AVALON...OTIS AND LIVING DESERT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND .

&&

LAT...LON 3226 10441 3236 10446 3255 10426 3232 10409
TIME...MOT...LOC 2308Z 238DEG 15KT 3235 10436 

HAIL...1.00IN
WIND...60MPH
 
$$

AHASIC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 1:49 PM MDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 7, 1:49 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015

.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.

An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.

Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.

Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  64  79  63  79  /  20  60  60  60
CARLSBAD NM                    59  68  57  72  /  80  70  60  60
DRYDEN TX                      70  78  67  82  /  40  80  80  60
FORT STOCKTON TX               63  74  61  77  /  70  80  80  60
GUADALUPE PASS TX              55  63  52  66  /  80  70  60  60
HOBBS NM                       59  69  57  73  /  80  80  60  60
MARFA TX                       55  71  55  71  /  80  80  70  60
MIDLAND INTL AIRPORT TX        64  75  62  78  /  50  70  70  60
ODESSA TX                      63  73  62  77  /  50  70  70  60
WINK TX                        64  73  63  78  /  80  80  70  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
     of Eddy County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
     ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Loving...Marfa Plateau...Martin...
     Midland...Pecos...Presidio Valley...Reagan...Reeves County
     and Upper Trans Pecos...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

&&

44/27
Hazardous weather outlook, Oct 7, 1:23 PM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT WED OCT 7 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF
DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT...

THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY
OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE
MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT
BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY
STORMS THAT DEVELOP...  ESPECIALLY ACROSS WESTERN PORTIONS OF THE
AREA.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE
PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS
ALONG AND WEST OF THE PECOS RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH
IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN
CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG
AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS
SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF
URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 7, 3:22 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT WED OCT 7 2015

TXZ057-058-074-072215-
REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-DAVIS/APACHE MOUNTAINS AREA TX-
422 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON COUNTY
UNTIL 515 PM CDT...

AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF BORACHO...OR 33 MILES NORTHEAST OF VAN HORN...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CULBERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3113 10413 3110 10450 3165 10463 3166 10408
TIME...MOT...LOC 2122Z 183DEG 22KT 3128 10435

29
Special weather statement, Oct 7, 3:54 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 PM CDT WED OCT 7 2015

TXZ058-075-072245-
REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX-
454 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARD...SOUTHERN REEVES
AND NORTHWESTERN PECOS COUNTIES UNTIL 545 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VERHALEN...OR 22 MILES SOUTH OF PECOS...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PECOS...BALMORHEA...VERHALEN...TOYAH LAKE...PECOS MUNICIPAL
AIRPORT...B F GOODRICH TESTING TRACK...SARAGOSA AND BALMORHEA LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 10 BETWEEN MILE MARKERS 205 AND 223.
 INTERSTATE 20 BETWEEN MILE MARKERS 30 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3157 10353 3154 10350 3150 10350 3148 10348
      3145 10349 3142 10345 3143 10344 3143 10340
      3141 10337 3142 10335 3114 10300 3088 10368
      3112 10386
TIME...MOT...LOC 2154Z 239DEG 24KT 3110 10359

29
Special weather statement, Oct 7, 3:56 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 PM MDT WED OCT 7 2015

NMZ027-028-TXZ258-072245-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
GUADALUPE MOUNTAINS TX-
356 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTHERN
CULBERSON COUNTIES UNTIL 445 PM MDT...

AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN...OR 16 MILES NORTHEAST OF PINE SPRINGS...MOVING NORTHEAST AT
20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUEEN...WHITES CITY...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN
NATIONAL FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3249 10466 3222 10424 3200 10467 3211 10485
      3214 10485
TIME...MOT...LOC 2156Z 227DEG 16KT 3211 10469

29
Special weather statement, Oct 7, 4:09 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT WED OCT 7 2015

TXZ057-058-258-072300-
GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-
509 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDDY AND NORTHEASTERN
CULBERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/...

AT 509 PM CDT/409 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 31 MILES SOUTHEAST OF PINE SPRINGS...MOVING NORTH AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN EDDY AND
NORTHEASTERN CULBERSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM
MDT/ FOR SOUTHWESTERN TEXAS.

LAT...LON 3200 10465 3200 10419 3152 10423 3149 10454
TIME...MOT...LOC 2209Z 176DEG 29KT 3161 10439

29
Special weather statement, Oct 7, 4:10 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT WED OCT 7 2015

TXZ057-058-072300-
REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-
510 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON AND WEST
CENTRAL REEVES COUNTIES UNTIL 600 PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES WEST OF TOYAH...OR 37 MILES WEST OF PECOS...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CULBERSON AND WEST CENTRAL REEVES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3122 10407 3135 10433 3185 10411 3159 10364
TIME...MOT...LOC 2210Z 217DEG 26KT 3138 10414

29
Special weather statement, Oct 7, 4:15 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT WED OCT 7 2015

TXZ079>081-072300-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
515 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF LAJITAS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAJITAS AND BARTON WARNOCK ENVIRONMENTAL EDUCATIONAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 2927 10379 2927 10383 2928 10384 2928 10392
      2930 10393 2930 10397 2931 10403 2934 10406
      2965 10387 2939 10356 2925 10377
TIME...MOT...LOC 2215Z 227DEG 17KT 2929 10394

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:14 PM MDTSpecial Weather StatementMAFEddy46 min
Oct 7, 3:56 PM MDTSpecial Weather StatementMAFEddy49 min
Oct 7, 4:06 PM MDTSevere Thunderstorm WarningMAFEddy39 min
Oct 7, 5:02 PM MDTSpecial Weather StatementMAFEddy43 min
Oct 7, 5:58 PM MDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.